Have you stopped any medications over the last few months? What you describe sounds like a rare but known withdrawl reaction to some SNRIs... perhaps other drugs that modulate Seratonin/Norepinephrin too... but i've seen it mentioned specificly with regard to Cymbalta and Lyrica.
Some people have it a relatively long time after they come off the drug.
It may be something else entirely in your case... it's just what you described rang a bell in that direction for me.
When did these sensations start?
I had all these sensations prior to taking any medication. it was the shocks that first sent me to the hospital
the hospital put me on nortriptyline 10mg and it worked well until i got sick months later then all the sensations and the pain came back i went back to the hospital and the doc said the nortriptyline still might work but gave me a script for lyrica ( i took 450mg a day) to try. the lyrica did not work very well.
recently i had a specialist appointment where they found that i am having neuropathic pain and spasm where i didnt know i was having them and the specialist upped my dose to 20mg
Ive had burning sensations for over 2 years but the shocks started about a year ago and the tingling as well when i had the first flare up i had spasms in my calves and this has pretty much stayed with me though most times the pain isnt as bad and i have found the nortriptyline is working well again
thank you for your response i am just trying to rule out a few things
Do the shocks occur with particular movement? e.g. a particular movement of your back or neck?
for me that is hard to tell because in my line of work i constantly have my head down what i am experiencing is l'hermitte's just was wondering if it was a part of fibromyalgia
I have the same pain that you do... usually in my lumbar spine area and sometime down the back of one of my legs. Sometimes when I have been sitting too long, I get a sharp burning pain that begins at my knee cap and shoots up my thigh.
When pain burns it is always neurological pain, and when envolving the spine the pain can be anywhere.... with the low back, one can nerve pain not just the back, but also the hips can burn, pain down the leggs etc. With the cervical spine one can experience pain down the arms etc. And pain is not only the problem if severe the muscles get involved as well. This is what causes the spasms that you mentioned.
I was taking Nortriptiline too, but because I began having bad dreams, my doc switched me to Neurontin 300mg 3x's per day. Both of my sisters take Neurontin for nerve pain too.
Hope this shedd some light on the subject
Take care; Sonflower
I see you guessed where my mind was wondering with this lol
L'hermittes Sign is not normally part of FMS it's self - It is usually more commonly associated with MS where you have a lesion in the cervical spine.
A neurologist will have to determine if you really do have L'hermittes sign, or if this is something else.
If it is L'hermittes sign, it won't be related to FMS, but it could be related to the cause of your FMS (if indeed you have it).
Seccondary FMS is sometimes seen in MS patients.